Texas, 2007Flash Flooding in Texas, August 24, 2007
August 24, 2007 · NWS EPZ · 2 events in 2 counties and zones
Slow moving thunderstorms in a moist air mass dropped heavy rainfall.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Slow moving thunderstorms in a moist air mass dropped heavy rainfall.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before the first event at Aug 24, 2:17 PM MST, 28 minutes earlier.
Area forecast discussion, Aug 24, 2:17 PM MST, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
317 PM MDT FRI AUG 24 2007
.SYNOPSIS...
UPPER LEVEL HIGH PRESSURE WILL CONTINUE TO BE CENTERED OVER THE
SOUTHWEST...WHICH WILL GIVE US PLENTY OF SUN AND ABOVE NORMAL
TEMPERATURES. ENOUGH MOISTURE...THOUGH...WILL REMAIN UNDER THE
RIDGE TO KEEP A SLIGHT CHANCE FOR THUNDERSTORMS IN THE FORECAST.
BY THE MIDDLE PART OF NEXT WEEK THE RIDGE WILL WEAKEN AND WE WILL
SEE MORE SEASONAL TEMPERATURES.
&&
.DISCUSSION...
A FAIR AMOUNT OF MOISTURE HAS SLIPPED BACK INTO THE REGION AND THE
UPPER LEVEL HIGH IS TAKING A COUPLE OF DAYS BREAK SO WE HAVE
PLENTY OF CONVECTION TODAY. STORMS ARE SHOWING VERY LITTLE
MOVEMENT SO THERE WILL CONTINUE TO BE A THREAT OF HEAVY RAIN INTO
THE EVENING HOURS. TOMORROW THE RIDGE WILL BEGIN TO NOSE BACK INTO
SOUTHERN NEW MEXICO SO THE EASTERN PART OF THE CWA WILL BE A
LITTLE MORE QUIET...BUT OUT WEST IT COULD STILL BE ACTIVE. BY
SUNDAY THE RIDGE WILL SIT PRETTY MUCH DIRECTLY ON TOP OF US AND
THAT WILL REALLY REDUCE OUR RAIN CHANCES THROUGH ABOUT TUESDAY. BY
THE MIDDLE PART OF THE WEEK THE RIDGE WILL WEAKEN A BIT. THAT WILL
LET OUR AFTERNOON HIGHS SLIP BACK TOWARD SEASONAL NORMALS. IN
ADDITION SOME MOISTURE MAY SLIP BACK INTO THE REGION TO HELP
INCREASE OUR RAIN CHANCES FROM WEDNESDAY INTO THE END OF THE WEEK.
&&
.AVIATION...VALID 25/00Z-26/00Z
WK PACIFIC TROUGH MOVG THRU CNTRL ROCKIES...WILL NUDGE DEEPER
MOISTURE BACK SE ACROSS FAR SOUTHERN NM AND WEST TX. THIS WILL MEAN
ISOLD TO SCT TSRA/MVFR VSBYS IN RA AND BLDU THROUGH 05Z AND AGAIN
TMRW AFT 19Z.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 74 96 73 97 71 / 20 20 20 20 20
SIERRA BLANCA TX 69 93 68 95 66 / 20 20 20 20 20
LAS CRUCES 71 96 70 97 68 / 20 20 20 20 20
ALAMOGORDO 69 95 68 97 66 / 20 20 20 20 20
CLOUDCROFT 54 73 53 75 51 / 20 20 30 20 30
TRUTH OR CONSEQUENCES 69 95 68 97 66 / 20 20 20 20 20
SILVER CITY 62 87 61 89 60 / 30 20 30 20 30
DEMING 69 96 68 97 66 / 20 20 20 20 20
LORDSBURG 69 98 68 97 65 / 30 20 30 20 30
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&
15/15
Hazardous weather outlook, Aug 24, 10:11 AM MST, 4 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1111 AM MDT FRI AUG 24 2007
NMZ022>025-030>032-TXZ055-056-251715-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
1111 AM MDT FRI AUG 24 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A FEW SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND TONIGHT.
ISOLATED STORMS MAY PRODUCE BRIEF HEAVY RAINS...SMALL HAIL AND
WIND GUSTS TO 50 MPH.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
SATURDAY WILL AGAIN SEE A CHANCE FOR AFTERNOON AND EVENING
THUNDERSTORMS. FOR SUNDAY THROUGH TUESDAY WE WILL BE A LITTLE
DRIER AND THEN FOR THE MIDDLE PART OF THE WEEK WE WILL AGAIN SEE
THAT SLIGHT CHANCE FOR THUNDERSTORMS RETURN TO THE FORECAST.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Aug 24, 1:15 PM MST, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
215 PM MDT FRI AUG 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM HAIL WEED 32.80N 105.52W
08/24/2007 E1.00 INCH OTERO NM PUBLIC
AN EMPLOYEE AT THE WEED CAFE REPORTED QUARTER SIZE HAIL.
&&
FAUSETTSpecial weather statement, Aug 24, 2:23 PM MST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
323 PM MDT FRI AUG 24 2007
NMZ032-TXZ055-242230-
SOUTHERN DESERT-EL PASO-
INCLUDING THE CITIES OF...LAS CRUCES...EL PASO
323 PM MDT FRI AUG 24 2007
...STRONG THUNDERSTORMS OVER EL PASO AND SOUTHERN DONA ANA
COUNTIES...
STRONG THUNDERSTORMS OVER EL PASO AND SOUTHERN DONA ANA COUNTIES
ARE DROPPING LARGE AMOUNTS OF PEA SIZED HAIL. LOCALIZED FLOODING
CAN ALSO BE EXPECTED AS HEAVY RAIN IS ALSO ASSOCIATED WITH THESE
STORMS.
ADAIR
Special weather statement, Aug 24, 2:27 PM MST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
327 PM MDT FRI AUG 24 2007
NMZ022-030-242245-
SOUTHWEST MOUNTAINS/LOWER GILA REGION NM-SOUTHWEST DESERT/BOOTHEEL
NM-
333 PM MDT FRI AUG 24 2007
...STRONG THUNDERSTORMS MOVING ACROSS SOUTHWESTERN NEW MEXICO...
AT 330 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER EAST TO NORTHEAST OF LORDSBURG.
MOVEMENT WAS TOWARD THE SOUTHWEST AT 10 MILES AN HOUR.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE LORDSBURG AND
ANIMAS...THOUGH OTHER STORMS ARE FORMING RAPIDLY AND MAY AFFECT
OTHER LOCATIONS IN SOUTHERN GRANT AND HIDALGO COUNTIES.
MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA. LOCALIZED BLOWING DUST AND FREQUENT CLOUD TO GROUND LIGHTNING
ARE LIKELY.
FAUSETT
Flash Flood, El Paso
- When
- August 24, 2:45 PM MST to 4:00 PM MST
- Where
- El Paso County, El Paso
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 31.780, -106.430
Street flooding occurred in the downtown and southwest portions of El Paso, with some intersections closed.
Flash Flood, Hudspeth
- When
- August 24, 7:30 PM MST to 8:30 PM MST
- Where
- Hudspeth County, Ft Hancock
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 31.300, -105.850
Interstate 10 was closed briefly near Fort Hancock due to flooding, as was Highway 20 from McNary northwest to the Hudspeth/El Paso County line.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Wind in Michigan, August 24, 20075 injured · $40 million · EF3 · 3 events
- Tornadoes and Damaging Winds in Michigan, August 24, 20071 injured · $26 million · EF2 · 48 events
- Hail and Damaging Winds in Georgia, August 24, 20071 injured · $2.4 million · 1 in hail · 32 events
- Flash Flood and Hail in Arizona, August 24, 2007$10 million · 61 kt wind · 4 events
- Hail and Damaging Winds in Alabama, August 24 to 25, 2007$3.0 million · 50 kt wind · 9 events
- Lightning Strike in Wisconsin, August 24, 2007$1.9 million · 1 event
- Hail and Damaging Winds in Indiana, August 24, 2007$445,000 · 70 kt wind · 21 events
- Hail and Damaging Winds in Tennessee, August 24 to 25, 2007$557,000 · 1 in hail · 5 events
- Hail and Damaging Winds in Texas, August 24, 2007$300,000 · 1 in hail · 13 events
- Damaging Winds in Illinois, August 24, 20071 injured · $244,000 · 61 kt wind · 9 events
- Hail and Damaging Winds in Alabama, August 24, 20072 injured · $58,000 · 1 in hail · 14 events
- Hail and Damaging Winds in Tennessee, August 24, 2007$61,000 · 1 in hail · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 58388, 58390.